Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

High blood pressure. Shaking of the hands. Thyroid problem, protein deficiency and neoplasm in throat. Any advice?

Hello, In August of 2012, I was rushed to the ER due to a spike in my blood brother had just passed on that same day so that takes care of the BP problem. However, my left arm and hand was shaking so bad, I had to hold it down for control. I have had a few spells to hit me of the same nature, so I did not bother about it. However, recently, on yesterday to be exact my body felt very weak and while going down the stairwell where I live, I almost fell due to my legs wobbling which is something I had not felt before. I drove myself to the store and had very little control of my legs while driving. After about 20 minutes of this, it all subsided and I was okay. I know it is not normal but what are some possibilities. I do have thyroid problems, Protein S deficiency , rods in spine for the last 18 years, and neoplasms in throat. Hopefully, this is helpful.
Asked On : Wed, 6 Mar 2013
Answers:  2 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi Ellen,

I am Doctor Mbong. High blood pressure often complicates with stroke (or in less severe cases a Transient Ischemic Attack, TIA), which is due to death of nerve cells in the brain because compared to other body cells nerve cells are very sensitive to increased blood pressure.

This more likely in patients with hyperthyroidism and thsoe not on any blood pressure control medication or in the face of stress or anxiety.

So what happened to you was a reaction of your central nervous system cells (which control movement all over the body) to the rise in your blood pressure. You are lucky it didnt end as a stroke (a permanent movement or sensory deficit of the body which can even affect speech or vision).

Please do see your physician, report this to him and get a brain scan done to make sure your brain cells are still ok. if you are not on medication please, ask for one from your physician and please take them regularly.

Anything you have noticed that raises your blood pressure or the symptoms ('spells') you described should be avoided.

Added to medication, relaxation sessions, diets rich in vegetables and fruits as well as low salt, low fat, low cholesterol and low sugar diet and physical exercise will help.

I wish you well and the best,

Dr Mbong
Answered: Wed, 6 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Internal Medicine Specialist Dr. Venkat Sivayogi 's  Response
welcome to HCM
as per the details u have submitted,
`u have been suffering from more of a HYPERTHYROIDISM , when i look at the symptoms like increased blood pressure, shaky tremors, muscle weakness, etc..

so i advise u to take the following tests
1. ecg
2. 2d-echo for ur heart
3. thyroid profile
4. anti-thyroid antibody tests
5. complete blood picture
6.renal function tests
7. complete blood picture.

as becoz u also have protein s deficiency , u may have chances of thrombotic events..
so i advise u to consult a cardiologist/endocrinologist for further follow up...

Answered: Wed, 6 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor